Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 8, NWS Gaylord, MI

August 25, 2025Presque Isle County, Michigan

NWS Gaylord, MI issued this beach hazards statement at Aug 25, 2025, 3:42 AM EDT for Presque Isle County, Michigan. It took effect at Aug 25, 2025, 6:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2025, 3:42 AM EDT (07:42 UTC)
In effect from
Aug 25, 2025, 6:00 AM EDT
Expired
Aug 26, 2025, 2:00 AM EDT
In force
20 hr
Issued by
NWS Gaylord, MI

County Presque Isle County, MI

The radar

The NCL Michigan radar (KAPX), 88 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 7.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2025-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2025-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

831 
WHUS43 KAPX 250742
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
342 AM EDT Mon Aug 25 2025

MIZ018-251545-
/O.NEW.KAPX.BH.S.0008.250825T1200Z-250826T0600Z/
Presque Isle-
342 AM EDT Mon Aug 25 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH LATE TONIGHT...

* WHAT...Dangerous swimming conditions are expected due to high
  waves of 4 to 6 feet and rip currents.

* WHERE...Presque Isle County.

* WHEN...From 8 AM EDT this morning through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

FEF
3 follow-up statements
534 
WHUS43 KAPX 250744
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
344 AM EDT Mon Aug 25 2025

MIZ018-251545-
/O.EXT.KAPX.BH.S.0008.250825T1000Z-250826T0600Z/
Presque Isle-
344 AM EDT Mon Aug 25 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous swimming conditions are expected due to high 
  waves of 4 to 6 feet and rip currents.

* WHERE...Presque Isle County.

* WHEN...Through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
686 
WHUS43 KAPX 252044
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
444 PM EDT Mon Aug 25 2025

MIZ018-260445-
/O.CON.KAPX.BH.S.0008.000000T0000Z-250826T0600Z/
Presque Isle-
444 PM EDT Mon Aug 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WHAT...Dangerous swimming conditions are expected due to high 
  waves of 4 to 6 feet and rip currents.

* WHERE...Presque Isle County.

* WHEN...Through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
462 
WHUS43 KAPX 260303
CFWAPX

Coastal Hazard Message
National Weather Service Gaylord MI
1103 PM EDT Mon Aug 25 2025

MIZ018-260600-
/O.CON.KAPX.BH.S.0008.000000T0000Z-250826T0600Z/
Presque Isle-
1103 PM EDT Mon Aug 25 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WHAT...Dangerous swimming conditions are expected due to high 
  waves of 4 to 6 feet and rip currents.

* WHERE...Presque Isle County.

* WHEN...Through late tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 1:32 AM EDT, 2 hours 10 minutes earlier. Its key messages:

  • Lake effect showers/isolated storms through Monday with waterspouts possible.
  • Patchy frost potential Monday night and Tuesday night.
  • Below normal temperatures continue throughout much of the week.
Area forecast discussion, Aug 25, 1:32 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
132 AM EDT Mon Aug 25 2025

.KEY MESSAGES...

- Lake effect showers/isolated storms through Monday with
  waterspouts possible.
- Patchy frost potential Monday night and Tuesday night.
- Below normal temperatures continue throughout much of the
  week.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 247 PM EDT Sun Aug 24 2025

Longwave trough continues to sharpen across the Great Lakes with
upper low anchored near James Bay.  Potent shortwave sliding south
through the northern Lakes currently is helping to usher in an
unseasonably cool airmass.  The most numerous shower/isolated storm
activity will be through early this evening, with a gradual
decrease in coverage later tonight with diminishing forcing in
the wake of the departing shortwave energy. PWAT's near 0.90"
and locally heavy downpours remain a possibility with some areas
likely receiving greater than 0.50" of rain. Mean H9-H7 wind
directions wobble around a bit tonight, likely spreading out the
QPF associated with the transient lake effect showers. Likely a
downward trend in precipitation coverage on Monday as one
shortwave departs and a weak upstream wave slides in during the
afternoon. 850mb thermal trough overhead on Monday with H8
temperatures as cool as 4-5C. Overlake instability remains
robust but moisture profiles not quite as favorable. Despite
that, as we know, the models tend to end lake effect too quickly
on many occasions and at least scattered shower activity will
likely linger much of the day. Monday will be the coolest day
with some inland areas struggling into the lower 60s. Still
waterspout potential with lower EL's offset by higher delta T's.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 247 PM EDT Sun Aug 24 2025

A couple of very chilly nights (by August standards) Monday night
and Tuesday night.  We may have some lingering lake effect cloud
issues Monday night. We also have high pressure positioned
southwest of our area, which is not an ideal position as it
could inhibit the boundary layer from fully decoupling. Despite
this, widespread 40s both nights with typically colder locations
likely dipping into the 30s. Patchy frost definitely a
possibility, especially Tuesday night with less cloud issues.

Outside of a few diurnal showers on Tuesday, generally quiet
weather for Tuesday and Wednesday. By Wednesday night, the next
upstream shortwave will dive into the Great Lakes bringing more
showers/storms. High pressure builds into the area to end the
week. This may provide at least a good weather start to the long
holiday weekend.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 132 AM EDT Mon Aug 25 2025

MVFR cigs early this morning at CIU, and some brief restrictions
possible in lake effect -SHRA. Otherwise VFR. Cigs will tend to
improve today as somewhat drier air works in. Nw winds will
become somewhat gusty again after sunrise.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory from 6 AM this morning to 8 PM EDT this
     evening for LHZ345.
     Small Craft Advisory until 2 AM EDT Tuesday for LHZ346>348.
     Small Craft Advisory from 6 AM this morning to 8 PM EDT this
     evening for LMZ341.
     Small Craft Advisory until midnight EDT tonight for LMZ323-342-
     344.
     Small Craft Advisory until 8 PM EDT this evening for LMZ345-
     346.
     Small Craft Advisory until midnight EDT tonight for LSZ321.
     Small Craft Advisory until 8 PM EDT this evening for LSZ322.

&&

SHORT TERM...JK
LONG TERM...JK
AVIATION...JZ
Hazardous weather outlook, Aug 24, 11:16 PM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1116 PM EDT Sun Aug 24 2025

MIZ016>018-020>036-041-042-086>088-095>099-260330-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1116 PM EDT Sun Aug 24 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

An isolated rumble of thunder is possible, especially over NW
Lower MI. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A few thunderstorms are possible Monday. Severe weather is not
expected.

Isolated thunderstorms are possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but any reports of
waterspouts viewed from coastal areas, are appreciated. Rainfall
reports are also appreciated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-260330-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1116 PM EDT Sun Aug 24 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

An isolated rumble of thunder is possible, especially over
northern Lake Michigan. Severe weather is not expected.

Cooler air flowing over the Great Lakes will lead to a favorable
setup for waterspouts across all the nearshore waters of northern
Lower and eastern Upper Michigan.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A few thunderstorms are possible Monday. Severe weather is not
expected. Waterspout potential continues into Monday for all
nearshore waters of northern Lower and eastern Upper Michigan.

Isolated thunderstorms are possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but reports of waterspouts
are appreciated.

For more information visit http://weather.gov/gaylord.

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.